Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Mar 24, 2007, 7:06 PM CDT for Red Willow County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2007, 7:06 PM CDT (00:06 UTC)
- Expired
- Mar 24, 2007, 7:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Red Willow County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 6:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 250006 SVRGLD NEC145-250030- /O.NEW.KGLD.SV.W.0002.070325T0006Z-070325T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 706 PM CDT SAT MAR 24 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 730 PM CDT * AT 705 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCCOOK...MOVING NORTH AT 45 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR NORTHWEST KANSAS. LAT...LON 4017 10070 4014 10047 4103 10020 4108 10056 $$ STASSER
1 follow-up statement
000 WWUS53 KGLD 250030 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 628 PM MDT SAT MAR 24 2007 NEC145-250038- /O.EXP.KGLD.SV.W.0002.000000T0000Z-070325T0030Z/ RED WILLOW NE- 728 PM CDT SAT MAR 24 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RED WILLOW COUNTY EXPIRES AT 730 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS LEFT THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT SATURDAY EVENING FOR NORTHWEST KANSAS AND EXTREME SOUTHWEST NEBRASKA. LAT...LON 4017 10070 4014 10047 4103 10020 4108 10056 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 3:08 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 24, 3:08 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 208 PM MDT SAT MAR 24 2007 .DISCUSSION...MAIN FORECAST CONCERNS REVOLVE AROUND...NO PUN INTENDED...THE LOW PRESSURE CENTER CURRENTLY LIFTING TO THE NORTH NORTHEAST UP THROUGH NEW MEXICO AND INTO SOUTHEAST COLORADO. A WEAK SHORT WAVE AHEAD OF THE MAIN UPPER LOW MOVED OUT OF THE REGION EARLIER TODAY...BRINGING SOME BRIEF PARTIAL CLEARING IN THE AREA OF SUBSIDENCE BEHIND IT. EARLY THIS AFTERNOON IT APPEARS THE MAIN UPPER LOW IS A LITTLE AHEAD OF SCHEDULE AND IS SPREADING ADDITIONAL MID AND UPPER LEVEL MOISTURE AHEAD ACROSS THE TRI-STATE REGION WITH THE ASSOCIATED SURFACE WARM FRONT NOW INTO CENTRAL NEBRASKA. THE DRY SLOT ASSOCIATED WITH THIS LOW IS ALSO QUICKLY APPROACHING THE REGION. FELT MORE STRONGLY ABOUT THUNDERSTORM DEVELOPMENT ALONG WITH POTENTIAL OF SOME LARGE HAIL AND STRONG WINDS THIS MORNING THAN I DO NOW. THE END RESULT IS THAT THE SURFACE WARMING TODAY WAS LIMITED DUE TO THE BRIEF PARTIAL CLEARING AND EVENTUAL OVERSPREADING OF MORE CLOUDS...SO THE CONVECTIVE POTENTIAL HAS LIKELY ALSO BEEN LIMITED WITH THE ONLY THUNDERSTORMS CURRENTLY DEVELOPING IN CLOSER PROXIMITY TO THE UPPER LOW CENTER OVER SOUTHEAST COLORADO WHERE THE COOLER TEMPERATURES ALOFT ARE PROVIDING MORE OF A DESTABILIZATION COMPONENT TO THE ATMOSPHERE THAN THE SURFACE HEATING IS. THE WINDOW OF OPPORTUNITY FOR THUNDERSTORM DEVELOPMENT WILL LIKELY ALSO BE LIMITED WITH THE BEST THUNDERSTORM POTENTIAL BETWEEN 21Z AND 03Z. FEEL STORM COVERAGE WILL RAPIDLY DIMINISH AFTER 03Z WITH THE SHOW COMING TO AN END SHORTLY AFTER 06Z. NEAR SURFACE SOUTH TO SOUTHWEST WINDS WILL PERSIST FROM SUNDAY THROUGH THE LATE TUESDAY ACROSS THE REGION WITH SOME SHORT WAVE RIDGING ACROSS THE HIGH PLAINS AHEAD OF THE NEXT SYSTEM EXPECTED TO GRAZE THE REGION AS IT LIFTS OUT OF THE INTERMOUNTAIN WEST...ACROSS THE CENTRAL ROCKIES...AND INTO THE NORTHERN HIGH PLAINS ON WEDNESDAY. HAVE KEPT THE TEMPERATURES WARM THROUGH THE MIDDLE OF THE WEEK AS A RESULT...ALONG WITH DRY CONDITIONS. CONFIDENCE IS NOT HIGH ON POSSIBILITY OF THUNDERSTORMS OR PRECIPITATION WITH THIS NEXT SYSTEM MID WEEK...SO HAVE THEREFORE MADE ONLY MINOR CHANGES TO THE FORECAST FROM MID WEEK THROUGH THE END OF NEXT WEEK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LOCKHART
Hazardous weather outlook, Mar 24, 12:00 PM CDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1100 AM MDT SAT MAR 24 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251215- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1100 AM MDT SAT MAR 24 2007 /1200 PM CDT SAT MAR 24 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS PRODUCING LARGE DAMAGING HAIL...DAMAGING WINDS AND POSSIBLY A FEW TORNADOES WILL DEVELOP BY MID AFTERNOON ACROSS MUCH OF THE TRI STATE AREA WITH THE GREATEST THREAT GENERALLY NORTH OF INTERSTATE 70. AN INTENSE AND WELL ORGANIZED STORM SYSTEM WILL MOVE INTO THE TRI-STATE AREA FROM THE SOUTHWEST BY EARLY AFTERNOON BRINGING DECREASING CLOUDINESS AND INCREASING INSTABILITY TO THE AREA. BY EARLY AFTERNOON THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG VARIOUS BOUNDARIES INCLUDING A WARM FRONT NORTH OF THE INTERSTATE AND A DRYLINE THAT WILL PUSH EAST OUT OF EASTERN COLORADO. WIND SHEAR IS FAVORABLE FOR ROTATING THUNDERSTORMS WHICH WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND TORNADOES. STORM MOTIONS WILL BE TO THE NORTHEAST AT 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS ON WEDNESDAY WITH THE PASSAGE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING. LAMMERS
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.